MAUDE Adverse Event Report: CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR

CURONIX LLC FREEDOM PERIPHERAL NERVE STIMULATOR
Model Number STQ4-SPR-B0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Erosion (1750)
Date of Event 08/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The surgical issue questionnaire was reviewed for potential causes of the reported issue.Based on this review, implanting the stimulator at an off-label location, inadequate fixation, implanting a damaged stimulator, and the patient undergoing an mri procedure have been ruled out as potential causes.Additionally, the patient refrained from strenuous activity for 4-6 weeks post-op.The patient has a contraindicating condition of obesity.A curonix representative conducted a review of sterilization and packaging records for the respective product lot; curonix has confirmed that the product was delivered sterile, validated sterilization parameters were used, and sterile barriers were verified to be intact following packaging.The stimulator is used to treat pain.The cause of the reported issue is unknown.Therefore, conclusion has been selected as no problem/fault found.Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in surgical issues.Surgical issue rates remain acceptably low; thus, capa is not required. surgical issue rates will continue to be tracked and trended.
 
Event or Problem Description
The patient reported one of their leads started to erode through the skin.Although erosion was not confirmed and no infection was present, the knot around the b lead was pushing against the skin causing a bubble.An explant procedure was performed on (b)(6), 2023, to remove the b lead.The patient still felt adequate stimulation in their pain area so another lead was not implanted.The patient is healing up well from surgery.
 
Event or Problem Description
The patient reported one of their leads started to erode through the skin.Although erosion was not confirmed and no infection was present, the knot around the b lead was pushing against the skin causing a bubble.An explant procedure was performed on (b)(6) 2023, to remove the b lead.The patient still felt adequate stimulation in their pain area so another lead was not implanted.The patient is healing up well from surgery.
 
Additional Manufacturer Narrative
The surgical issue questionnaire was reviewed for potential causes of the reported issue.Based on this review, implanting the stimulator at an off-label location, inadequate fixation, implanting a damaged stimulator, and the patient undergoing an mri procedure have been ruled out as potential causes.Additionally, the patient refrained from strenuous activity for 4-6 weeks post-op.The patient has a contraindicating condition of obesity.A curonix representative conducted a review of sterilization and packaging records for the respective product lot; curonix has confirmed that the product was delivered sterile, validated sterilization parameters were used, and sterile barriers were verified to be intact following packaging.The stimulator is used to treat pain.The cause of the knot pushing against the skin and creating a bubble is unknown.The investigation findings do not lead to a clear conclusion about the cause of the reported issue.Therefore, conclusion has been selected as unable to determine root cause.Rates reviewed at the most recent complaint trending meeting do not indicate a significant increase in surgical issues.Surgical issue rates remain acceptably low; thus, capa is not required. surgical issue rates will continue to be tracked and trended.Updated per fda capa: 2023-0013.

Brand Name
FREEDOM PERIPHERAL NERVE STIMULATOR
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
CURONIX LLC
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer (Section G)
CURONIX LLC
1310 park central boulevard s.
pompano beach FL 33064
Manufacturer Contact
alicia pagliaro
1310 park central boulevard s.
pompano beach, FL 33064
8009655134
MDR Report Key17785361
Report Number3010676138-2023-00200
Device Sequence Number20201810
Product Code GZF
UDI-Device Identifier00818225020495
UDI-Public(01)00818225020495(17)240701
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K171366
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date07/01/2024
Device Model NumberSTQ4-SPR-B0
Device Lot NumberSWO220726
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer08/24/2023
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale